Alert archive / Nebraska / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 14, 2009, 4:40 PM CST for 10 counties in Nebraska. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 4:40 PM CST (22:40 UTC)
- Expired
- Jan 15, 2009, 1:42 AM CST
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 142240 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 440 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY TONIGHT NORTH CENTRAL... .COLD TEMPERATURES AND WIND WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OVER NORTH CENTRAL NEBRASKA TONIGHT. NEZ005>010-026>029-151000- /O.NEW.KLBF.WC.Y.0002.090114T2240Z-090115T1500Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 440 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. TEMPERATURES FALLING BELOW ZERO AND NORTH WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO TONIGHT OVER NORTH CENTRAL NEBRASKA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ POWER
3 follow-up statements
000 WWUS43 KLBF 150235 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 835 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY TONIGHT FOR PORTIONS OF NORTH CENTRAL NEBRASKA... NEZ005-006-008-009-026-027-150345- /O.CAN.KLBF.WC.Y.0002.000000T0000Z-090115T1500Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-BLAINE-LOUP- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...DUNNING...TAYLOR 835 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. BITTERLY COLD TEMPERATURES OF 10 TO 20 BELOW ZERO ARE EXPECTED OVERNIGHT OVER PORTIONS OF NORTH CENTRAL NEBRASKA. WINDS WILL BE UNDER 5 MPH OVERNIGHT...SO WIND CHILLS WILL RANGE FROM 15 TO 25 BELOW ZERO. $$ NEZ007-010-028-029-151000- /O.CON.KLBF.WC.Y.0002.000000T0000Z-090115T1500Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 835 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. BITTERLY COLD TEMPERATURES OF 10 TO 20 BELOW ZERO...WILL COMBINE WITH NORTHERLY WINDS OF 5 TO 10 MPH...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ POWER/CLB
000 WWUS43 KLBF 150237 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 837 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY TONIGHT FOR PORTIONS OF NORTH CENTRAL NEBRASKA... NEZ007-010-028-029-151000- /O.CON.KLBF.WC.Y.0002.000000T0000Z-090115T1500Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 837 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. BITTERLY COLD TEMPERATURES OF 10 TO 20 BELOW ZERO...WILL COMBINE WITH NORTHERLY WINDS OF 5 TO 10 MPH...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ POWER/CLB
000 WWUS43 KLBF 150742 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 142 AM CST THU JAN 15 2009 NEZ007-010-028-029-150845- /O.CAN.KLBF.WC.Y.0002.000000T0000Z-090115T1500Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 142 AM CST THU JAN 15 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. ALTHOUGH TEMPERATURES WILL REMAIN BELOW ZERO...WINDS HAVE DIMINISHED GREATLY REDUCING THE RISK OF FROST BITE. $$ NEZ022-035-057>059-070-071-151545- /O.NEW.KLBF.WW.Y.0001.090115T0742Z-090115T1800Z/ GARDEN-ARTHUR-KEITH-PERKINS-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...OGALLALA...GRANT... NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS 142 AM CST THU JAN 15 2009 /1242 AM MST THU JAN 15 2009/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND ICY ROADS...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THROUGH EARLY MORNING. 1 TO 3 INCHES OF SNOW WILL FALL. ISOLATED TOTALS NEAR 4 INCHES ARE POSSIBLE. SNOW COVERED ROADS WILL BECOME SLICK AND GREASY FROM THE SNOWFALL. TEMPERATURES CLOSE TO ZERO WILL ADD TO THE DANGER IN THE EVENT OF A VEHICLE MISHAP. USE CAUTION TRAVELING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CDC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 3:48 PM CST, 52 minutes earlier.
Area forecast discussion, Jan 14, 3:48 PM CST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CST WED JAN 14 2009 .SYNOPSIS... 1045MB SURFACE HIGH OVER CENTRAL CANADA INTO THE NORTHERN PLAINS. COLD FRONT FROM SOUTHERN ILLINOIS TO NORTHERN OKLAHOMA TO THE IDAHO MONTANA BORDER. IMPULSES TRAVELLING ALONG THIS FRONTAL BOUNDARY AS SEEN IN IR AND RETURNS ON RADAR MOSAIC. && .DISCUSSION... MODELS IN GOOD AGREEMENT AND HAVE USED A BLEND FOR THE FORECAST. HAVE USED A BLEND BETWEEN THE DRIER NAM AND THE MOISTER GFS FOR TONIGHT THROUGH THURSDAY. AREAS OF LIGHT SNOW CONTINUE ALONG THE FRONTAL BOUNDARY TO THE WEST WITH A WEAK IMPULSE OVER NORTHWEST WYOMING HEADING DOWN THE PIKE. HAVE RETAINED CHANCE POPS ACROSS WESTERN INTO SOUTHWEST NEBRASKA. EXPECTING LESS THAN AN INCH OF ACCUMULATION. TEMPERATURES HAVE DROPPED WELL BELOW GUIDANCE WITH SNOW COVER OVER NORTH CENTRAL LAST TWO NIGHTS AND HAVE GONE UNDER GUIDANCE. NORTH WINDS WILL CONTRIBUTE TO MARGINAL WIND CHILLS TONIGHT. HAVE ISSUED AN ADVISORY AND CARRIED IT THROUGH THE NIGHT. DEPENDING ON WINDS IT MAY HAVE TO BE DROPPED EARLY BUT NONE THE LESS WILL BE BITTER COLD IN THE ONEILL TO VALENTINE AREA. COLD START TO THURSDAY WITH AREAS OF LIGHT SNOW. TEMPERATURES TO REBOUND SLOWLY. SOUTHWESTERLY FLOW WARM AIR ADVECTION AND H5 RIDGE BUILDING EAST WILL BRING MUCH WARMER TEMPERATURES INTO THE FORECAST AREA ON FRIDAY. HAVE KEPT NORTH CENTRAL ON THE COLD SIDE WITH SNOW COVER. SOME COLD AIR INTO NORTH CENTRAL NEBRASKA ON SATURDAY AND HAVE LOWERED HIGHS WITH SNOW COVER AND A GLANCING BLOW FROM BACKDOOR COLD FRONT. .LONG TERM (SUNDAY THROUGH WEDNESDAY)... VERY MILD AND DRY CONDITIONS ARE EXPECTED. RIDGE OF HIGH PRESSURE THAT HAS BEEN NEARLY STATIONARY ALONG THE WEST COAST FOR THE LAST FEW WEEKS...WILL FINALLY BEGIN TO SHIFT TO THE EAST INTO THE CENTRAL CONUS BY TUESDAY. AS THIS HAPPENS...A TROUGH WILL DEVELOP ALONG THE WEST COAST...SOMETHING WE HAVEN/T SEEN IN A WHILE. FOR OUR IMMEDIATE AREA...TEMPERATURES WILL BE QUITE MILD UNDER THE RIDGE...WITH 50S TO NEAR 60 EXPECTED EACH DAY ACROSS SOUTHWEST NEBRASKA...AND 40S TO NEAR 50 IN NORTHEAST NEBRASKA. LOWS WILL BE IN THE 20S. PRECIPITATION CHANCES WILL BE NIL. && .AVIATION... KVTN...EXPECT CEILINGS BKN TO OVC IN THE 4000 TO 5000 FT AGL RANGE. HIGH PRESSURE BUILDING SOUTH INTO THE AREA SHOULD PREVENT CEILINGS FROM DROPPING INTO MVFR CATEGORY. NORTHEAST WIND AT 5 TO 10 KTS...BECOMING EAST AT 5 KTS AFTER 12Z THU. KLBF...CEILINGS ARE EXPECTED TO LOWER BACK INTO THE MVFR RANGE AFTER 06Z THU. UNTIL 06Z EXPECT OVC AT 5000 FT AGL...WITH OVC AT 2500 FT AGL AFTER 06Z THU. -SN IS POSSIBLE AFTER 06Z THU...BUT THIS IS GENERALLY EXPECTED TO REMAIN WEST OF THE LBF TERMINAL. NORTHEAST WIND 5 TO 10 KTS...BECOMING EAST AT 5 KTS AFTER 06Z THU. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR NEZ005>010-026>029. && SHORT TERM...POWER AVIATION/LONG TERM...TAYLOR
Hazardous weather outlook, Jan 14, 1:50 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 150 PM CST WED JAN 14 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-152000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 150 PM CST WED JAN 14 2009 /1250 PM MST WED JAN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NORTH WINDS OF 5 TO 15 MPH...COMBINED WITH TEMPERATURES BETWEEN 10 AND 15 DEGREES BELOW ZERO...WILL CREATE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO THIS EVENING NORTHEAST OF A MERRIMAN TO SARGENT LINE. PLEASE TAKE THE APPROPRIATE PRECAUTIONS IF YOU PLAN TO BE OUTDOORS FOR ANY EXTENDED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR/JACOBS
In the hours before
Local storm report, Jan 14, 10:51 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 AM CST WED JAN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND GST ONEILL 42.46N 98.65W
01/14/2009 M-28.00 MPH HOLT NE AWOS
0852 AM EXTR WIND CHILL VALENTINE 42.87N 100.55W
01/14/2009 M-20.00 F CHERRY NE ASOS
0950 AM EXTR WIND CHILL AINSWORTH 42.55N 99.86W
01/14/2009 M-21.00 F BROWN NE AWOS
&&
CARMELLocal storm report, Jan 14, 11:06 AM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1106 AM CST WED JAN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM NON-TSTM WND GST ROSE 42.17N 99.53W
01/14/2009 M45.00 MPH ROCK NE DEPT OF HIGHWAYS
0123 AM NON-TSTM WND GST 10 NE BROWNLEE 42.39N 100.49W
01/14/2009 M58.00 MPH CHERRY NE DEPT OF HIGHWAYS
0130 AM NON-TSTM WND GST THEDFORD 41.98N 100.57W
01/14/2009 M46.00 MPH THOMAS NE AWOS
0201 AM NON-TSTM WND GST DUNNING 41.83N 100.10W
01/14/2009 M51.00 MPH BLAINE NE DEPT OF HIGHWAYS
0214 AM NON-TSTM WND GST 27 S VALENTINE 42.48N 100.55W
01/14/2009 M44.00 MPH CHERRY NE PARK/FOREST SRVC
0241 AM NON-TSTM WND GST NEWPORT 42.60N 99.33W
01/14/2009 M55.00 MPH ROCK NE DEPT OF HIGHWAYS
0310 AM NON-TSTM WND GST BROKEN BOW 41.41N 99.64W
01/14/2009 M47.00 MPH CUSTER NE ASOS
0700 AM EXTR WIND CHILL VALENTINE 42.87N 100.55W
01/14/2009 M-16.00 F CHERRY NE ASOS
0700 AM EXTR WIND CHILL ONEILL 42.46N 98.65W
01/14/2009 M-23.00 F HOLT NE AWOS
0700 AM EXTR WIND CHILL AINSWORTH 42.55N 99.86W
01/14/2009 M-15.00 F BROWN NE AWOS
0714 AM EXTR WIND CHILL VALENTINE 42.87N 100.55W
01/14/2009 M-16.00 F CHERRY NE PARK/FOREST SRVC
0721 AM EXTR WIND CHILL NEWPORT 42.60N 99.33W
01/14/2009 M-22.00 F ROCK NE DEPT OF HIGHWAYS
0727 AM NON-TSTM WND GST VALENTINE 42.87N 100.55W
01/14/2009 M45.00 MPH CHERRY NE ASOS
0730 AM NON-TSTM WND GST ONEILL 42.46N 98.65W
01/14/2009 M-28.00 MPH HOLT NE AWOS
0800 AM EXTR WIND CHILL VALENTINE 42.87N 100.55W
01/14/2009 M-17.00 F CHERRY NE ASOS
0800 AM EXTR WIND CHILL AINSWORTH 42.55N 99.86W
01/14/2009 M-19.00 F BROWN NE AWOS
0800 AM EXTR WIND CHILL ONEILL 42.46N 98.65W
01/14/2009 M-26.00 F HOLT NE AWOS
0830 AM EXTR WIND CHILL BROKEN BOW 41.41N 99.64W
01/14/2009 M-25.00 F CUSTER NE ASOS
0852 AM EXTR WIND CHILL VALENTINE 42.87N 100.55W
01/14/2009 M-20.00 F CHERRY NE ASOS
0950 AM EXTR WIND CHILL AINSWORTH 42.55N 99.86W
01/14/2009 M-21.00 F BROWN NE AWOS
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:58 AM CST | Wind Chill Advisory | LBF | Boyd, Brown, Cherry, Garfield, Holt, Keya Paha and 2 more | 10 hr |
| Jan 14, 2:58 AM CST | Wind Advisory | LBF | Arthur, Blaine, Chase, Custer, Frontier, Grant and 9 more | 7 hr |
Nearby
Wind Chill Advisories in Nebraska, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.